Small gaps between primes. (English) Zbl 1306.11073

The prime \(k\)-tuples and small gaps between prime numbers are considered. Using a refinement of the Goldston-Pintz-Yildirim sieve method [D. A. Goldston et al., Ann. Math. (2) 170, No. 2, 819–862 (2009; Zbl 1207.11096)] the author proves, for instance, the following estimates \[ \liminf_{n\to\infty}\,(p_{n+m}-p_n)\ll m^3\text{{e}}^{4m}, \quad \liminf_{n\to\infty}\,(p_{n+1}-p_n)\leq 600 \] with an absolute constant in sign \(\ll\). Here \(m\) is a natural number, and \(p_{\,l}\) denote the \(l\)-th prime number.


11N05 Distribution of primes
11N36 Applications of sieve methods


Zbl 1207.11096
Full Text: DOI arXiv


[1] P. D. T. A. Elliott and H. Halberstam, ”A conjecture in prime number theory,” in Symposia Mathematica, Vol. IV, London: Academic Press, 1970, pp. 59-72. · Zbl 0238.10030
[2] J. Friedlander and A. Granville, ”Limitations to the equi-distribution of primes. I,” Ann. of Math., vol. 129, iss. 2, pp. 363-382, 1989. · Zbl 0671.10041
[3] D. A. Goldston, S. W. Graham, J. Pintz, and C. Y. Yildirim, ”Small gaps between products of two primes,” Proc. Lond. Math. Soc., vol. 98, iss. 3, pp. 741-774, 2009. · Zbl 1213.11171
[4] D. A. Goldston, J. Pintz, and C. Y. Yildirim, ”Primes in tuples. III. On the difference \(p_{n+\nu}-p_n\),” Funct. Approx. Comment. Math., vol. 35, pp. 79-89, 2006. · Zbl 1196.11123
[5] D. A. Goldston, J. Pintz, and C. Y. Yildirim, ”Primes in tuples. I,” Ann. of Math., vol. 170, iss. 2, pp. 819-862, 2009. · Zbl 1207.11096
[6] D. A. Goldston and C. Y. Yildirim, ”Higher correlations of divisor sums related to primes. III. Small gaps between primes,” Proc. Lond. Math. Soc., vol. 95, iss. 3, pp. 653-686, 2007. · Zbl 1118.11040
[7] D. H. J. Polymath, New equidistribution estimates of Zhang type, and bounded gaps between primes. · Zbl 1365.11110
[8] A. Selberg, Collected Papers. Vol. II, New York: Springer-Verlag, 1991. · Zbl 0729.11001
[9] Y. Zhang, ”Bounded gaps between primes,” Ann. of Math., vol. 179, iss. 3, pp. 1121-1174, 2014. · Zbl 1290.11128
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.